Helping Those in Danger of Overdose

Helping Those in Danger of Overdose

Helping those in danger of overdoseMany drugs create tolerance. Tolerance is dangerous, because it causes the user to need higher and more frequent doses in order to feel the same effects experienced the first time the drug was taken. Steadily increasing dosage is a dangerous action that will inevitably lead to an overdose. Our bodies can only handle so much of any drug and shut down completely when given too much. Depending on the drug, an overdose can lead to death. The only guaranteed overdose prevention is finding addiction recovery and maintaining long-term sobriety.

What to Do If You Think Someone Has Overdosed

In order to help someone who may have overdosed on a drug, you need to know the signs to look for. Some warning signs are not as obvious as others, but the dangers are just as real. Some overdose signs include the following:

  • Shallow breathing
  • Bluish fingers and lips
  • Slow or low pulse
  • Limp body
  • Eyes rolled back
  • Nonresponsive

If you suspect you or another individual has overdosed, seek medical attention immediately. Allow the 911 operator to assist you while you are waiting for an ambulance. Other things to remember while waiting for help to arrive include the following:

  • Never leave the patient alone. People may be tempted to leave the scene, because they are afraid of the legal ramifications of doing illegal drugs. If they leave, they will not be there to help the individual or answer important questions that could save a life.
  • Do not lay the patient on his or her back unless he or she is not breathing.
  • If the individual is not breathing, let the 911 operator help you administer CPR.
  • If the individual is conscious, see if they are willing to walk around with you in order to stay awake.
  • Try and find out exactly what the patient has taken, how much and when was the last time it was taken.

While these are general tips on managing an overdose, always ask help from a 911 operator to ensure that you are helping out in the safest way possible. Many times people try to help out but end up doing more damage to the patient. If you are also high on drugs then it is best to contact someone that can help out immediately.

Are You Struggling with a Drug or Alcohol Addiction?

If you are in an emergency overdose situation, please call 911. If you or someone you know has an addiction and is seeking for help, then call us today. If you are seeking long-term recovery from an addiction and want to prevent overdose, we are here to help. Our counselors are standing by 24 hours a day to take your call. All calls are free and confidential. We are here to listen to your needs and help you make the right decision. We will even help you figure out the costs of rehab and talk with your insurance provider to see how much they will cover. Don’t wait until it’s too late. Call us today.